Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 5, NWS La Crosse, WI

April 9, 201213 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this freeze warning at Apr 9, 2012, 3:24 AM CDT for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Apr 10, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 3:24 AM CDT (08:24 UTC)
In effect from
Apr 10, 2012, 1:00 AM CDT
Expired
Apr 10, 2012, 10:00 AM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3359 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS73 KARX 090824
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT MON APR 9 2012

...HARD FREEZE EXPECTED TONIGHT...

.TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S TUESDAY
MORNING. TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT
CROPS AND OTHER COLD SENSITIVE VEGETATION. 

ANOTHER HARD FREEZE WITH TEMPERATURES FALLING INTO THE MIDDLE AND
UPPER 20S IS EXPECTED WEDNESDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-091630-
/O.UPG.KARX.FZ.A.0002.120410T0600Z-120410T1500Z/
/O.NEW.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
324 AM CDT MON APR 9 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S TUESDAY
  MORNING. 

* TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT CROPS AND
  OTHER COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
5 follow-up statements
251 
WWUS73 KARX 091609
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1109 AM CDT MON APR 9 2012

...HARD FREEZE EXPECTED TONIGHT...

.TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 20S
EARLY TUESDAY MORNING. TEMPERATURES THIS COLD WILL DAMAGE
UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

ANOTHER HARD FREEZE WITH TEMPERATURES DROPPING INTO THE MIDDLE AND
UPPER 20S IS EXPECTED WEDNESDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-100015-
/O.CON.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1109 AM CDT MON APR 9 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 20S EARLY TUESDAY
  MORNING.

* TEMPERATURES THIS COLD WILL DAMAGE UNPROTECTED FRUIT CROPS AND 
  OTHER COLD SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DAS

WEATHER.GOV/LACROSSE
942 
WWUS73 KARX 092025
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT MON APR 9 2012

...SUB-FREEZING TEMPERATURES EXPECTED TO PRODUCE A HARD FREEZE
TONIGHT...

.LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S EARLY
TUESDAY MORNING....LEADING TO THE LIKELIHOOD OF DAMAGE TO ANY UNPROTECTED
FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

EXPECT ANOTHER HARD FREEZE EARLY WEDNESDAY MORNING AS TEMPERATURES
DROP INTO THE MIDDLE AND UPPER 20S. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-100430-
/O.CON.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
325 PM CDT MON APR 9 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 20S EARLY 
  TUESDAY MORNING. 

* THESE SUB-FREEZING TEMPERATURES WILL LIKELY CAUSE DAMAGE TO ANY
  UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DAS

WEATHER.GOV/LACROSSE
332 
WWUS73 KARX 100212
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT MON APR 9 2012

...A HARD FREEZE TONIGHT...MORE FREEZING TEMPERATURES TUESDAY NIGHT...

.TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S EARLY
TUESDAY MORNING....LIKELY RESULTING IN DAMAGE TO UNPROTECTED
FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

EXPECT ANOTHER HARD FREEZE TUESDAY NIGHT AS TEMPERATURES DROP
INTO THE MIDDLE AND UPPER 20S. ANOTHER FREEZE WARNING WILL BE
NEEDED FOR THIS TIME PERIOD.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101015-
/O.CON.KARX.FZ.W.0005.120410T0600Z-120410T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
912 PM CDT MON APR 9 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY
  TUESDAY MORNING.

* THESE SUB-FREEZING TEMPERATURES WILL LIKELY CAUSE DAMAGE TO 
  ANY UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
780 
WWUS73 KARX 100824
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT...

.LOW TEMPERATURES THIS MORNING WILL BE IN THE IN THE MIDDLE TO
UPPER 20S. LOOK FOR THE TEMPERATURES TO REMAIN BELOW FREEZING
THROUGH ABOUT THE MIDDLE OF THE MORNING.

ANOTHER HARD FREEZE IS EXPECTED TO OCCUR TONIGHT AS TEMPERATURES
ONCE AGAIN DROP INTO THE MIDDLE TO UPPER 20S. ANOTHER FREEZE
WARNING WILL BE NEEDED FOR TONIGHT INTO WEDNESDAY MORNING.

TEMPERATURES THIS COLD WILL LIKELY RESULT IN DAMAGE TO
UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101500-
/O.CON.KARX.FZ.W.0005.000000T0000Z-120410T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
324 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOOK FOR TEMPERATURES TO REMAIN BELOW FREEZING THROUGH THE MID
  MORNING HOURS AFTER EARLY MORNING LOWS IN THE MIDDLE TO UPPER 20S.

* THESE SUB-FREEZING TEMPERATURES WILL LIKELY CAUSE DAMAGE TO 
  ANY UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

04

WEATHER.GOV/LACROSSE
793 
WWUS73 KARX 101447
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
947 AM CDT TUE APR 10 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM...

.UNDER SUNNY AND MOSTLY SUNNY SKIES TEMPERATURES WILL CONTINUE TO
WARM INTO THE MID 30S TO LOWER 40S THROUGH MID MORNING HOURS. AS A
RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101600-
/O.EXP.KARX.FZ.W.0005.000000T0000Z-120410T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
947 AM CDT TUE APR 10 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

.UNDER SUNNY OR MOSTLY SUNNY SKIES...TEMPERATURES WILL CONTINUE
TO WARM INTO THE MID 30S TO LOWER 40S THROUGH MID MORNING HOURS.
THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM.

$$

RRS

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Apr 9, 2:51 AM CDT, 33 minutes earlier.

Area forecast discussion, Apr 9, 2:51 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
251 AM CDT MON APR 9 2012

.SHORT TERM...THROUGH WEDNESDAY
251 AM CDT MON APR 9 2012

SURFACE ANALYSIS THIS MORNING SHOWS THE UPPER MIDWEST IS IN THE
NORTH FLOW BETWEEN AN AREA OF LOW PRESSURE OVER EASTERN QUEBEC AND
HIGH PRESSURE RIDGING INTO MONTANA AND SOUTH DAKOTA FROM NORTHERN
ALBERTA AND MANITOBA.

THE 09.00Z MODELS ARE IN AGREEMENT OF KEEPING THE MEAN UPPER LEVEL
RIDGE OVER THE EASTERN ROCKIES INTO THE WESTERN PLAINS WITH THE
LONG WAVE TROUGH OVER THE EAST COAST THROUGH THE PERIOD. THIS
MAINTAINS A NORTHWEST FLOW ALOFT OVER THE GREAT LAKES REGION WITH
ANY EMBEDDED SHORT WAVE TROUGHS STAYING TO THE EAST THE AREA AND
NOT PRODUCING MUCH VORTICITY ADVECTION. AT THE SURFACE...THE
LARGE AREA OF HIGH PRESSURE WILL SLOWLY MOVE TO THE EAST BUT THE
RIDGE AXIS WILL REMAIN TO THE WEST OF THE AREA THROUGH TUESDAY
NIGHT BEFORE IT FINALLY MOVES IN FOR WEDNESDAY. THIS PATTERN WILL
KEEP THE REGION WITHOUT ANY PRECIPITATION...BUT WILL ALSO CONTINUE
TO PUMP DRY AIR INTO THE AREA. BUFKIT SOUNDINGS SUGGEST DEEP
MIXING WILL OCCUR TODAY AND TUESDAY...UP TO ABOUT 775 MB TODAY AND
800 MB TUESDAY. THIS DEEP MIXING WILL HELP PRODUCE TWO MORE DAYS
WITH GUSTY WINDS AND DEW POINTS FALLING INTO THE TEENS AND 20S. AS
THE RIDGE AXIS GETS CLOSER WEDNESDAY...THE MIXING WILL NOT BE
NEARLY AS DEEP...SO THE WINDS WILL NOT BE NEARLY AS STRONG AND DEW
POINTS SHOULD REMAIN IN THE 20S. CRITICAL FIRE DANGERS WILL
CONTINUE WITH THE WINDS AND LOW DEW POINTS THROUGH TUESDAY.

THE NORTH FLOW WILL ALSO BRING IN MORE SEASONABLE AIR WHICH WILL
ALLOW TEMPERATURES AT NIGHT TO FALL BELOW FREEZING. LOWS TONIGHT
SHOULD GET DOWN INTO THE MID TO UPPER 20S AND WILL CONVERT THE
FREEZE WATCH OVER TO A FREEZE WARNING. SIMILAR TEMPERATURES CAN BE
EXPECTED FOR TUESDAY NIGHT INTO WEDNESDAY MORNING AND ANOTHER
FREEZE WATCH WILL LIKELY BE NEEDED.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
251 AM CDT MON APR 9 2012

THE MODELS HAVE BEEN CONSISTENT SHOWING THE UPPER LEVEL RIDGE AXIS
REMAINING OVER THE REGION THROUGH THURSDAY BEFORE MOVING OFF TO
THE EAST IN RESPONSE TO A DEVELOPING LONG WAVE TROUGH OVER THE
WESTERN CONUS. THE FIRST PIECE OF ENERGY TO COME OUT OF THIS
TROUGH IS EXPECTED TO RIDE OF THE BACK SIDE OF THE DEPARTING RIDGE
AXIS INTO THE NORTHERN ROCKIES AND HIGH PLAINS FOR LATE THURSDAY
AND THURSDAY NIGHT. THIS SYSTEM THEN CONTINUES TO MOVE SLOWLY
NORTH AS THE NEXT PIECE OF ENERGY MOVES THE TROUGH EAST AND STARTS
TO COME OUT TOWARD THE AREA FOR THE WEEKEND. THIS CREATES A MESSY
PATTERN AS THE SURFACE WHERE A SURFACE LOW WILL BE OVER THE HIGH
PLAINS THURSDAY NIGHT AND FRIDAY WITH THE POSSIBILITY OF A WARM
FRONT MOVING ACROSS THE AREA. THE SURFACE LOW IS THEN EXPECTED TO
REDEVELOP TO THE SOUTH AHEAD OF THE SECOND WAVE COMING OUT FOR THE
WEEKEND. THIS WILL SERVE TO KEEP THE BAROCLINIC ZONE OVER THE AREA
BEFORE THE SURFACE LOW MOVES PAST LATE IN THE WEEKEND. MODEL
SOLUTIONS HAVE NOT BEEN VERY CONSISTENT AS CAN BE EXPECTED WITH A
DEVELOPING SOUTHWEST FLOW. HAVE THUS PRETTY MUCH STAYED WITH THE
MODEL CONSENSUS GRIDS WITH RAIN CHANCES ACROSS THE AREA STARTING
THURSDAY AND CONTINUING THROUGH THE WEEKEND. THE ONLY CHANGE WAS TO
LIMIT THE RAIN CHANCES THURSDAY TO THE AFTERNOON.

&&

.AVIATION...
1100 PM CDT SUN APR 8 2012

WINDS DECOUPLED RATHER QUICKLY AROUND SUNDOWN...BECOMING MOSTLY
LIGHT AND VARIABLE...ALTHOUGH KRST SHOULD STAY FROM A NORTHWEST
DIRECTION THROUGH THE NIGHT. THE LOW LEVEL INVERSION WILL BREAK DOWN
MONDAY MORNING...IN THE 14-16Z TIME FRAME. WITH DEEP MIXING OF
UNIDIRECTIONAL WINDS UPWARDS OF 800 MB....COMBINED WITH A TIGHTER
SFC PRESSURE GRADIENT AND SUBSIDENCE IN THE NEAR SFC
LAYERS...ANOTHER WINDY/GUSTY DAY FOR KRST/KLSE IS ON TAP.

AS FOR CLOUDS...LATEST RUC13/NAM12 RH FIELDS CONTINUE TO SUGGEST
SOME MID LEVEL CLOUDS FILTERING ACROSS THE AREA BETWEEN 09-15Z.
HOWEVER...LATEST SATELLITE IMAGERY DOESN/T MIMIC WHAT THE RUC AND
NAM HINT AT...ALTHOUGH SOME 4-5 KFT CIGS WERE SINKING SOUTHEAST OVER
NORTHERN MN. BELIEVE THESE CLOUDS WILL STAY NORTH TONIGHT...AND ON
MONDAY. OTHERWISE...SOME 5 KFT SCT CU POTENTIAL PER BUFKIT SOUNDINGS
ON MONDAY. VFR CONDITIONS WILL PREVAIL INTO MONDAY NIGHT.

&&

.FIRE WEATHER...THROUGH MONDAY
251 AM CDT SUN APR 8 2012

ANOTHER DAY WITH CRITICAL FIRE WEATHER CONDITIONS. FOR THE MOST
PART...THE RELATIVE HUMIDITY THIS AFTERNOON IS EXPECTED TO BOTTOM
OUT IN THE 25 TO 30 PERCENT RANGE. BUT THIS COULD EASILY BE AT OR
BELOW THE 25 PERCENT CRITERIA IF TEMPERATURES LOCALLY WARM JUST A
COUPLE OF DEGREES OVER CURRENT FORECAST VALUES OR IF THE DEW
POINTS DIP A LITTLE MORE THAN EXPECTED. WILL THUS GO WITH THE RED
FLAG WARNING FOR SOUTHEAST MINNESOTA SINCE CURRENT FORECAST
CONDITIONS ARE SO CLOSE TO CRITERIA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
251 AM CDT MON APR 9 2012

WI...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR WIZ017-029-
     032>034-041>044-053>055-061.

MN...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR MNZ079-086>088-
     094>096.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR MNZ086-087-094-095.

IA...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...04
LONG TERM...04
AVIATION.......RIECK
FIRE WEATHER...DAS
Hazardous weather outlook, Apr 8, 8:00 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT SUN APR 8 2012

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053>055-061-091000-
ADAMS-BUFFALO-CLARK-CRAWFORD-DODGE-FILLMORE-GRANT-HOUSTON-JACKSON-
JUNEAU-LA CROSSE-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
800 PM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED FIRE DANGERS ARE EXPECTED AGAIN MONDAY...ESPECIALLY FOR
PORTIONS OF SOUTHEAST MINNESOTA...WITH GUSTY NORTHWEST WINDS OF 15
TO 30 MPH AND LOW RELATIVE HUMIDITY.

HARD FREEZES WITH LOW TEMPERATURES IN THE MIDDLE AND UPPER 20S
ARE EXPECTED FOR TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-091000-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
800 PM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HARD FREEZES WITH LOW TEMPERATURES IN THE MIDDLE AND UPPER 20S
ARE EXPECTED FOR TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/BOYNE/RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:38 AM CDTRed Flag WarningARXDodge, Fillmore, Mower, Olmsted16 hr

Nearby

Freeze Warnings in Wisconsin, 2012Freeze Warnings in Iowa, 2012Freeze Warnings in Minnesota, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.